MAUDE Adverse Event Report: LAKE REGION MEDICAL PREFORM GUIDEWIRE-SAFARI2; WIRE, GUIDE

LAKE REGION MEDICAL PREFORM GUIDEWIRE-SAFARI2; WIRE, GUIDE
Model Number H74939406S1
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Tamponade (2226); Cardiac Perforation (2513); Pericardial Effusion (3271)
Date of Event 01/13/2022
Type of Reportable Event Death
Event or Problem Description
At the time of this report it was reported there is no known relationship between the safari2 device and the adverse event.Additionally, it was reported there was no malfunction related to the safari2 device.Cardiac perforation, tamponade, pericardial effusion and death are known potential adverse events associated with the safari2 guidewire and are listed in the instructions for use (ifu).Based on the information provided to date, it is not possible to draw a conclusion about a clinical relationship between the device and the reported event.Since cardiac perforation, tamponade, pericardial effusion and death were reported and the relationship of the study device to the reported event cannot be excluded at this time, this report is being filed as a predisposition to report rather than not report.Event description: please provide a brief summary of the event that includes any additional details that you have not already provided: patient received a tavi on (b)(6)with a protico device diam 27 during the implant a safari wire lot n[?] 6550707 + sentinel protection lot n[?] 26906647 device were used.Patient was under sedation during the procedure and everything went well, only after the procedure in the intensive care she told the nurses that she had pain in the back side echo showed a tamponade.She went back to the cathlab where they performed a pericardial effusion.Patient's condition did not improve and it was decided to proceed to surgery where the patient unfortunately passed away.Additional information received on 1/18/2022: can you please confirm the date the patient died? confirmed patient died (b)(6).What was the official cause of death? impossible to repair the left ventricle, when stitching up the hole, a new one was created, impossible to close.Can you please describe the events leading up to the death including dates/times? the event took place on (b)(6) - tavi procedure from 11.30 until 13 o'clock, pericardiocentesis 2 hours later followed by cardiac surgery + death.In the physician's opinion, what device is believed to be the cause of death? dr told me that the hole could be caused by catheter, floppy guidwire, nose cone of the portico device, safari wire,.??? was there any malfunction of the sentinel device noted? if so, can you please elaborate on the malfunction and if/how it contributed to the event? no.What is the relationship of the safari2 guidewire to the event? unknown.Was there any device malfunction associated with the safari2 guidewire? no.It says in the ecare form that an abbott bmw universal guidewire was used, however, the reported complaint shows that a safari2 guidewire was used.Can you please confirm if a safari2 guidewire was actually used during this procedure? the ecare report concerns non bsci tavi sentinel supported procedure.The bmw wire is used put in place the sentinel device.The safari 2 guidewire is used to position the tavi valve what is the cause of the pericardial effusion/cardiac tamponade? a hole in the ventricle.By performing "pericardial effusion" do you mean pericardiocentesis? fluid drainage, a doctor uses a needle to enter the pericardial space and then inserts a small tube (catheter) to drain the fluid.
 
Additional Manufacturer Narrative
It was reported that the device was discarded; therefore, no physical analysis of the product could be performed.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing and packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.As indicated in the device instructions for use (dfu) instructions for use section, "maintain wire position while tracking or advancing a catheter or device over the wire." additionally, as indicated in the device instructions for use (dfu) warnings section: when advancing or removing the guidewire, always use fluoroscopic guidance with radiographic equipment that provides high-resolution images.Never position the guidewire blindly, as this may result in misplacement, dissection or perforation.Never advance the guidewire against resistance without first determining the reason for resistance under fluoroscopy.Excessive force against resistance may result in damage to the catheter or vessel/organ.Care should be taken when advancing the guidewire after device deployment.At this time, it is not possible to assign a definitive root cause for the event as reported.At the time of this report there is no known relationship between the safari2 device and the adverse event.Additionally, it was reported there was no malfunction related to the safari2 device.This medwatch report is being filed as a good faith measure since the safari2 device guidewire was used during the procedure and there was a patient death reported.If any further relevant information is provided, a follow up medwatch report will be submitted.

Brand Name
PREFORM GUIDEWIRE-SAFARI2
Common Device Name
WIRE, GUIDE
Manufacturer (Section D)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer (Section G)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer Contact
sharon seifert
340 lake hazeltine drive
chaska, MN 55318
MDR Report Key13416568
Report Number2126666-2022-00005
Device Sequence Number4870774
Product Code DQX
UDI-Device Identifier08714729887591
UDI-Public08714729887591
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K151244
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/19/2024
Device Model NumberH74939406S1
Device Catalogue Number39406S1
Device Lot Number6550707
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/18/2022
Initial Report FDA Received Date02/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age79 YR
Patient SexFemale